Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the $L^{\infty }$-convergence of Galerkin approximations for second-order hyperbolic equations
HTML articles powered by AMS MathViewer

by Garth A. Baker and Vassilios A. Dougalis PDF
Math. Comp. 34 (1980), 401-424 Request permission


It is shown that certain classes of high order accurate Galerkin approximations for homogeneous second-order hyperbolic equations, known to possess optimal order rate of convergence in ${L^2}$, also possess optimal order rate of convergence in ${L^\infty }$. This is attainable with particular smoothness assumptions on the initial data. We establish sufficient conditions for optimal ${L^\infty }$-convergence of the approximations to the solution and also the approximation to its time derivative. This is done for both semidiscrete approximations and for single-step fully discrete approximations generated by rational functions.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M15, 65N30
  • Retrieve articles in all journals with MSC: 65M15, 65N30
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 401-424
  • MSC: Primary 65M15; Secondary 65N30
  • DOI:
  • MathSciNet review: 559193